1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Low blood glucose and dizziness

Discussion in 'Diabetes Discussions' started by millenium, Nov 17, 2019.

  1. millenium

    millenium Carer · Well-Known Member

    Messages:
    389
    Likes Received:
    489
    Trophy Points:
    103
    A friend of mine told me her blood glucose was 4.something at times and that is why she felt dizzy. She said a doctor measure and told her to take more carb although she was T2.

    I am quite sceptical that she feel dizzy because of her bg since I know she still eat carb food and is probably getting at least 100g carb a day.

    I suspect her dizziness is due to sudden blood pressure fluctuations.
     
  2. TriciaWs

    TriciaWs Type 2 (in remission!) · Well-Known Member

    Messages:
    596
    Likes Received:
    351
    Trophy Points:
    123
    Some drugs given for T2 can cause real hypos. And if testing shows them dropping down to 4 then eating a little more might make sense, or maybe talking to their doctor about cutting down on the drugs if they don't go too high in between.

    Also, even if not drug related, it is possible to get symptoms that feel like a hypo if you are a T2 and usually have high blood sugar then it falls - when I first went low carb I felt like I was getting hypos if my blood sugar fell below 5.5. Persevering until my body got used to this means I'm usually around 4.5 in the mornings/before food now and feel fine.
     
    • Like Like x 4
  3. Jim Lahey

    Jim Lahey I reversed my Type 2 · Well-Known Member

    Messages:
    4,530
    Likes Received:
    3,411
    Trophy Points:
    198
    Most unlike a doctor to make wild, unsubstantiated claims :shifty:
     
    • Funny Funny x 2
    • Like Like x 1
  4. Rachox

    Rachox Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    11,020
    Likes Received:
    13,897
    Trophy Points:
    298
    My readings are 4 point something most of the time and I don’t get feelings of being hypo. It is possible your friend is experiencing false hypos if her sugars are swinging high then low. However it is all too easy to blame everything on Diabetes, so she might need to nag her dr to assess her again. You could maybe encourage her to get a home BP monitor to check out your theory. After low carbing for some months my BP dropped to the point of needing to stop one of my two BP meds due to dizzy spells, especially if I got up quickly.

    Edit for typo
     
    • Like Like x 1
    • Agree Agree x 1
    • Informative Informative x 1
  5. Daibell

    Daibell LADA · Master

    Messages:
    11,476
    Likes Received:
    6,972
    Trophy Points:
    298
    Hi. Some people do sometimes have low sugar levels regardless of meds etc. Yes, 4 is in the low region and having a few carbs when that low may be sensible. Just keep your overall BS level within a good range. What meds if any are you on?
     
    • Like Like x 1
    • Informative Informative x 1
  6. Diakat

    Diakat Type 1 · Moderator
    Staff Member

    Messages:
    5,602
    Likes Received:
    4,171
    Trophy Points:
    198
    If your friend is used to having high sugars a 4 can be a shock to the body.
     
    • Like Like x 2
    • Agree Agree x 2
  7. millenium

    millenium Carer · Well-Known Member

    Messages:
    389
    Likes Received:
    489
    Trophy Points:
    103
    Thanks for all the info. I will get more details from her. For now I just know she is on high blood pressure med.
     
  8. sportyboston

    sportyboston Type 1 · Well-Known Member

    Messages:
    54
    Likes Received:
    117
    Trophy Points:
    73
    I get dizzy when I have a hypo which is in the 2s or 3s. It can be quite disconcerting and feeling dizzy is usually the first symptom of a hypo, for me.
     
    • Like Like x 1
  9. Tophat1900

    Tophat1900 Type 3c · Well-Known Member

    Messages:
    2,200
    Likes Received:
    1,238
    Trophy Points:
    178
    Could well be low blood pressure at times causing the dizzy spells.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook